Tennessee, 2018Winter Weather in Tennessee, March 8, 2018
March 8, 2018 · NWS OHX · 10 events in 10 counties and zones
Another clipper system just one day after a previous one brought more light snow to the Upper Cumberland and parts of northern Middle Tennessee. Up to 1 inch of snow was measured in some areas.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another clipper system just one day after a previous one brought more light snow to the Upper Cumberland and parts of northern Middle Tennessee. Up to 1 inch of snow was measured in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 7, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 7, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1143 PM CST Wed Mar 7 2018
.UPDATE...
FOR 06Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Only minor changes were made for the evening update, including
adjustment of hourly temp and dew point trends and increased sky
cover.
A weak impulse in the upper longwave trough will keep mainly
cloudy skies across the area overnight with a few flurries
possible. The highest elevations of the Plateau could have a
slight dusting of snow showers.
Lows will range from the mid 20s to lower 30s.
&&
.AVIATION...
06Z TAF DISCUSSION.
Cold air stratocumulus ceilings will linger with us through much
of the upcoming forecast period. Ceilings are expected to be VFR
through 12z, then trend MVFR between 12z and 16Z, before becoming
VFR again late morning through mid-afternoon. Clouds will likely
become scattered by Thursday evening at CKV, BNA and MQY, while
VFR ceilings near 5k feet will likely hold at CSV through the end
of the forecast period.
Surface winds will remain west to northwest through the forecast
period, mainly below 10 knots, except for higher gusts during the
daylight hours on Thursday.
Can't rule out some passing snow flurries or light snow showers
falling out of some of the stratocu, but don't expect any
restrictions to visibility.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........19
Hazardous weather outlook, Mar 7, 5:01 AM CST, 18 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Wed Mar 7 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-081115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Wed Mar 7 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
A light freeze with lows in the upper 20s and lower 30s is
expected across Middle Tennessee tonight.
River flooding will continue along parts of the Cumberland River
and Tennessee River.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A hard freeze with low temperatures in the middle 20s is expected
east of the I-24 corridor on Thursday night, and a light freeze
with lows in the upper 20s to lower 30s is forecast along and
west of the I-24 corridor. These cold temperatures could damage
sensitive outdoor or early blooming vegetation.
River flooding will continue along parts of the Cumberland River
and Tennessee River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Winter Weather, Fentress
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to one inch of snow was measured across Fentress County. The COOP observer in Allardt measured 0.9 inches of snow, and CoCoRaHS station Clarkrange 6.0 NE measured 0.3 inches of snow.
Winter Weather, Putnam
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across Putnam County. CoCoRaHS station Cookeville 3.3 SSW measured 0.5 inches of snow.
Winter Weather, White
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across White County. CoCoRaHS station Sparta 2.0 WSW measured 0.5 inches of snow.
Winter Weather, Warren
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured in southeast Warren County. CoCoRaHS station Mcminnville 8.5 ESE measured 0.5 inches of snow.
Winter Weather, Dekalb
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across De Kalb County. The COOP observer in Smithville measured 0.5 inches of snow. CoCoRaHS station Silver Point 3.0 SSE measured 0.5 inches of snow, and CoCoRaHS station Dowelltown 5.8 NE measured 0.5 inches of snow.
Winter Weather, Smith
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Smith forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across Smith County. CoCoRaHS station Carthage 8.7 NNE measured 0.5 inches of snow.
Winter Weather, Wilson
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Up to around one half inch of snow was measured across Wilson County. CoCoRaHS station Lebanon 2.7 SSE measured 0.6 inches of snow, CoCoRaHS station Green Hill 0.3 N measured 0.5 inches of snow, and CoCoRaHS station Lebanon 8.4 SSW measured 0.5 inches of snow.
Winter Weather, Robertson
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Robertson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across Robertson County. CoCoRaHS station Springfield 2.8 ESE measured 0.5 inches of snow.
Winter Weather, Montgomery
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across Montgomery County. CoCoRaHS station Clarksville 9.3 ESE measured 0.5 inches of snow.
Winter Weather, Davidson
- When
- March 8, 12:00 AM CST to 7:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Up to one half inch of snow was measured across Davidson County. CoCoRaHS station Belle Meade 0.4 W measured 0.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, March 8, 20187 injured · $500,000 · 1 event
- Lake-Effect Snow in Ohio, March 8 to 9, 2018$550,000 · 4 events
- Lake-Effect Snow in Pennsylvania, March 8 to 9, 2018$250,000 · 3 events
- Coastal Flood in Maine, March 8, 2018$50,000 · 1 event
- Coastal Flood in New Hampshire, March 8, 2018$25,000 · 1 event
- Frost and Freeze in Alabama, March 8 to 9, 201811 events
- Winter Weather in Pennsylvania, March 8 to 9, 20186 events
- High Wind and Strong Wind in Oregon, March 8, 2018$4,000 · 64 kt wind · 5 events
- High Wind in Washington, March 8, 201870 kt wind · 3 events
- Winter Storm and Winter Weather in West Virginia, March 8 to 9, 20183 events
- Frost and Freeze in Tennessee, March 8 to 9, 20183 events
- Heavy Snow in West Virginia, March 8 to 9, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748175, 748176, 748177, 748178, 748179, 748180, 748181, 748182, 748183, 748184.